Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Mar 13, 2021, 2:15 PM CST for Trego County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 2:15 PM CST (20:15 UTC)
- Expired
- Mar 13, 2021, 3:00 PM CST
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WWUS83 KDDC 132015 SPSDDC Special Weather Statement National Weather Service Dodge City KS 215 PM CST Sat Mar 13 2021 KSZ030-132100- Trego KS- 215 PM CST Sat Mar 13 2021 ...SPECIAL WEATHER STATEMENT... At 214 PM CST, Doppler radar was tracking a strong thunderstorm 11 miles south of Quinter, moving northeast at 55 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer, Trego Center and Voda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3899 9959 3872 10015 3913 10015 3913 9962 TIME...MOT...LOC 2014Z 240DEG 49KT 3891 10028 $$ SUGDEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Mar 13, 1:09 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 13, 1:09 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 109 PM CST Sat Mar 13 2021 ...Updated Long Term... .SHORT TERM...(This evening through Sunday) Issued at 1214 PM CST Sat Mar 13 2021 Widescale precipitation event continues to be in the short term forecast as a large upper level low centered near Las Vegas is providing meridional flow in the mid levels in the central and southern plains. Lower level moisture has been in place and is continuing to increase from the southeast as 850 mb moisture transport levels will continue to bring in robust lower level moisture through this afternoon and this evening. The surface warm front continues to stay just south of the Kansas-Oklahoma border as of this forecast discussion and it looks like how the system is evolving we will probably see areas roughly from Liberal to Pratt getting in on the slightly milder air this evening. Overall the heavy rain event with totals from 1 to 3 inches this evening and Sunday morning still looks to be a good bet for much of southwest Kansas. Detailing the severe weather threat this evening many of the CAM models are suggesting a fast growing upscale bow echo from around Lubbock, TX to Syracuse late this afternoon and racing eastward through this evening. 0-6 km bulk shear values from SPC mesoanalysis are high already (70-80 kts out of the southwest) and will continue to stay that way as this large dynamic system moves closer to the plains. From looking at forecast skew-t models the convection will have mainly elevated CAPE and the threat will be mainly strong winds and large hail. Tornado threat isn't looking all that great outside of perhaps a brief QLCS tornado spin up...but even this threat remains low at this point as the forecast bow echo would be running pretty much parallel to the 0-3 km bulk shear direction. Storm motion will also be fast this evening going at about a 40 kt clip as it moves through southwest Kansas. The main upper low looks to move into southeast Colorado by Sunday morning and we should see a gradual ending to the rain from west to east after midnight tonight. With the large amount of rain and inversion with light winds I also included fog potential again for areas west of Dodge City which may need expansion depending on when the rain ends in our eastern zones. For Sunday it looks like a large dry slot on the southwest side of the low will move across southwest Kansas during the day clearing out most of the rain before noon and we could also see some sunshine breaking through. By the afternoon we could see some showers and thunderstorms develop with the lifting in the vicinity of the upper low in northwest Kansas. Overall should be a day where most of us will dry out and highs should reach into the 50s and 60s. .LONG TERM...(Sunday night through Saturday) Issued at 102 PM CST Sat Mar 13 2021 The storm system from the short term will slowly start to move northeastward on Monday and we could see some wrap around precipitation mainly for areas near I-70 Monday morning and by the afternoon the precipitation chances should exit the region. The upper level winds turn southwest for Tuesday ahead of the next upper level storm system which will be located near the four corners region. Next chance of rain will be with a closed low that moves from the four corners region into the Texas panhandle Tuesday night into Wednesday. Rain will overspread much of southwest Kansas Wednesday morning and we could see QPF values in the 0.50 inch or more range again with this mid week system. Colder air looks to wrap into the system Wednesday evening so the potential for snow will need to be monitored but at this point it looks like we should stay above freezing for the event. Once the storm system exits the region we should stay in a regime of colder air through the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1106 AM CST Sat Mar 13 2021 Expect IFR to LIFR flight conditions for all the airport sites through most of the time period. High moisture content in the lower levels combined with a large storm system will keep periods of heavy rain, thunderstorms, and possible patchy fog through tonight. Expect ceilings to be below 1,000 ft and surface visibilities to stay less than 6 miles until thunderstorms become more widespread this afternoon. Periods of rain and storms will be expected this afternoon and tonight however TEMPOs for all airport sites are in for a line of storms expected to move through between 21-03Z tonight. These storms could contain strong downburst winds and heavy rain as they go over the airports. Once the storms depart we could once again see fog redevelop after 06Z. We don't begin to see cloud ceiling conditions improvement until at least 15Z for GCK, DDC, and LBL and most likely closer to 18Z for areas around HYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 39 60 35 54 / 100 30 10 10 GCK 36 57 33 52 / 100 20 10 10 EHA 32 57 32 57 / 40 10 10 0 LBL 31 60 33 56 / 100 10 10 0 HYS 45 61 36 52 / 100 90 20 40 P28 47 65 39 59 / 100 80 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ030-031-045-046- 064>066-078>081-088>090. Dense Fog Advisory until 2 PM CST this afternoon for KSZ080-081- 088>090. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Mar 13, 4:53 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 453 AM CST Sat Mar 13 2021 KSZ030-031-043>046-061>066-074>081-084>090-141100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 453 AM CST Sat Mar 13 2021 /353 AM MST Sat Mar 13 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Rain and thunderstorms will develop today across southwest and central Kansas. There is some potential for severe thunderstorms across the area with the better chances across southwest Kansas closer to the Oklahoma border. The main severe weather threats will be quarter size hail and wind gusts to 60 mph. In addition, heavy rain on the order of 1 to 3 inches is expected with locally heavier amounts possible. Some flooding of low lying areas will be possible. See the latest Flood Watch for more information. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Thunderstorms will be ending across central Kansas Sunday morning but some rainshowers will be possible across west central and southwest Kansas through the afternoon. Another storm system will bring a chance for light rain and light snow to the area Tuesday night and Wednesday. At this time, significant snow accumulation is not expected. Days 2-7 Hazards ---------------- * Sunday - Non thunderstorm wind: Limited risk - Ice accumulation: Limited risk - Snow: Limited risk - Fire weather: Elevated risk * Monday - Ice accumulation: Limited risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Mar 13, 11:12 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1112 AM CST Sat Mar 13 2021
KSZ063-064-077-078-131800-
Gray KS-Finney KS-Hodgeman KS-Ford KS-
1112 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...NORTHEASTERN
FINNEY...WESTERN HODGEMAN AND NORTHEASTERN GRAY COUNTIES UNTIL NOON
CST...
At 1112 AM CST, Doppler radar was tracking a strong thunderstorm near
Cimarron, moving northeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cimarron, Ingalls and Kalvesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3772 10028 3785 10049 3825 10041 3825 10001
3800 9990
TIME...MOT...LOC 1712Z 210DEG 42KT 3789 10033
SUGDENSpecial weather statement, Mar 13, 11:37 AM CST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1137 AM CST Sat Mar 13 2021
KSZ030-044-045-064-131830-
Hodgeman KS-Trego KS-Lane KS-Ness KS-
1137 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...NESS...
NORTHERN HODGEMAN...SOUTHEASTERN TREGO AND EASTERN LANE COUNTIES
UNTIL 1230 PM CST...
At 1137 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles south of Beeler, moving northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ness City, Dighton, Jetmore, Bazine, Ransom, Utica, Alamota,
Brownell, Cedar Bluff, Beeler, Pendennis and Arnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3883 9960 3822 9959 3800 9995 3849 10050
3864 10040
TIME...MOT...LOC 1737Z 210DEG 48KT 3832 10016
SUGDENSpecial weather statement, Mar 13, 11:52 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1152 AM CST Sat Mar 13 2021
KSZ064-078-131830-
Hodgeman KS-Ford KS-
1152 AM CST Sat Mar 13 2021
...SPECIAL WEATHER STATEMENT...
At 1151 AM CST, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving northeast at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dodge City, Gray, Jetmore, Spearville, Hanston, Wright and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3767 9999 3776 10018 3822 10003 3826 9966
3800 9957
TIME...MOT...LOC 1751Z 210DEG 44KT 3777 10006
SUGDENSpecial weather statement, Mar 13, 12:01 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1201 PM CST Sat Mar 13 2021
KSZ061-062-074-075-131845-
Stanton KS-Kearny KS-Hamilton KS-Grant KS-
1201 PM CST Sat Mar 13 2021
...SPECIAL WEATHER STATEMENT...
At 1201 PM CST/1101 AM MST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of Syracuse
to 8 miles southwest of Ulysses. Movement was north at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Ulysses, Lakin, Syracuse, Deerfield, Kendall, Hickok and Big Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 10115 3757 10109 3739 10146 3739 10148
3826 10204
TIME...MOT...LOC 1801Z 197DEG 46KT 3811 10181 3747 10143
SUGDENSpecial weather statement, Mar 13, 12:14 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
1214 PM CST Sat Mar 13 2021
KSZ030-031-045-046-131900-
Rush KS-Trego KS-Ellis KS-Ness KS-
1214 PM CST Sat Mar 13 2021
...SPECIAL WEATHER STATEMENT...
At 1214 PM CST, Doppler radar was tracking a strong thunderstorm near
McCracken, moving north at 55 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hays, Ellis, Wakeeney, La Crosse, Victoria, Walker, Catherine,
Schoenchen, McCracken, Ogallah, Liebenthal, Alexander, Brownell,
Emmeram, Yocemento, Nekoma, Hargrave, Riga, Pfeifer and Antonino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3865 9903 3840 9945 3879 10002 3913 9996
3913 9904
TIME...MOT...LOC 1814Z 197DEG 49KT 3866 9962
SUGDENSpecial weather statement, Mar 13, 2:15 PM CST, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 215 PM CST Sat Mar 13 2021 KSZ030-132100- Trego KS- 215 PM CST Sat Mar 13 2021 ...SPECIAL WEATHER STATEMENT... At 214 PM CST, Doppler radar was tracking a strong thunderstorm 11 miles south of Quinter, moving northeast at 55 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Wakeeney, Ogallah, Collyer, Trego Center and Voda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3899 9959 3872 10015 3913 10015 3913 9962 TIME...MOT...LOC 2014Z 240DEG 49KT 3891 10028 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:32 AM CST | Special Weather Statement | DDC | Scott | 43 min |
| Mar 13, 7:42 AM CST | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 16 more | 6 hr |
| Mar 13, 10:32 AM CST | Special Weather Statement | DDC | Gray, Haskell | 43 min |
| Mar 13, 11:12 AM CST | Special Weather Statement | DDC | Hodgeman | 48 min |
| Mar 13, 11:37 AM CST | Special Weather Statement | DDC | Hodgeman, Lane, Ness | 53 min |
| Mar 13, 11:52 AM CST | Special Weather Statement | DDC | Hodgeman | 38 min |
| Mar 13, 12:01 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 44 min |
| Mar 13, 12:14 PM CST | Special Weather Statement | DDC | Ellis, Rush, Trego | 46 min |
| Mar 13, 12:26 PM CST | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| Mar 13, 1:08 PM CST | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 52 min |
| Mar 13, 4:35 PM CST | Special Weather Statement | DDC | Stevens | 40 min |
| Mar 13, 5:06 PM CST | Special Weather Statement | DDC | Haskell | 54 min |
| Mar 13, 5:15 PM CST | Special Weather Statement | DDC | Seward | 60 min |
| Mar 13, 5:56 PM CST | Special Weather Statement | DDC | Haskell, Seward | 64 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.